Alert archive / Michigan / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Gaylord, MI

April 27, 2024Crawford County, Grand Traverse County, Kalkaska County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 27, 2024, 8:43 PM EDT for Crawford County, Grand Traverse County, Kalkaska County, Michigan. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2024, 8:43 PM EDT (00:43 UTC)
Expired
Apr 27, 2024, 9:11 PM EDT
In force
28 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MI, Grand Traverse County, MI, Kalkaska County, MI

The radar

The NCL Michigan radar (KAPX), 37 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:50 PM EDTHAIL 1.53 Wnw South Boardman, MIImage on social media with ruler showing at least 1.5 inch hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2024-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2024-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

176 
WUUS53 KAPX 280043
SVRAPX
MIC039-055-079-280130-
/O.NEW.KAPX.SV.W.0002.240428T0043Z-240428T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
843 PM EDT Sat Apr 27 2024

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  East central Grand Traverse County in northern Michigan...
  Northwestern Crawford County in northern Michigan...
  Kalkaska County in northern Michigan...

* Until 930 PM EDT.

* At 842 PM EDT, a severe thunderstorm was located over South 
  Boardman, or 8 miles southwest of Kalkaska, moving northeast at 45 
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Kalkaska, Sigma, and Darragh around 850 PM EDT.
  Frederic around 905 PM EDT.

Other locations impacted by this severe thunderstorm include Blue
Lake Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4486 8506 4486 8477 4470 8468 4454 8534
      4455 8536 4467 8544
TIME...MOT...LOC 0042Z 243DEG 46KT 4464 8529 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLD
2 follow-up statements
818 
WWUS53 KAPX 280054
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
854 PM EDT Sat Apr 27 2024

MIC055-280104-
/O.CAN.KAPX.SV.W.0002.000000T0000Z-240428T0130Z/
Grand Traverse MI-
854 PM EDT Sat Apr 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAND TRAVERSE
COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4459 8513 4475 8524 4486 8496 4486 8477
      4472 8469 4460 8511
TIME...MOT...LOC 0054Z 244DEG 48KT 4471 8509 

$$

MIC039-079-280130-
/O.CON.KAPX.SV.W.0002.000000T0000Z-240428T0130Z/
Crawford MI-Kalkaska MI-
854 PM EDT Sat Apr 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN CRAWFORD AND KALKASKA COUNTIES...

At 854 PM EDT, a severe thunderstorm was located near Sigma, or near
Kalkaska, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Darragh around 900 PM EDT.
  Frederic around 905 PM EDT.

Other locations impacted by this severe thunderstorm include Blue
Lake Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4459 8513 4475 8524 4486 8496 4486 8477
      4472 8469 4460 8511
TIME...MOT...LOC 0054Z 244DEG 48KT 4471 8509 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLD
590 
WWUS53 KAPX 280111
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
911 PM EDT Sat Apr 27 2024

MIC039-079-280120-
/O.CAN.KAPX.SV.W.0002.000000T0000Z-240428T0130Z/
Crawford MI-Kalkaska MI-
911 PM EDT Sat Apr 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
KALKASKA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 4459 8513 4475 8524 4486 8496 4486 8477
      4472 8469 4460 8511
TIME...MOT...LOC 0108Z 243DEG 46KT 4481 8482 

$$

Cornish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:11 PM EDT, 1 hour 32 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms expected to develop along a cold frontal boundary this evening into tonight across northern lower Michigan
  • Any storms that can become more organized have the potential to be severe, with the primary hazards being large hail and damaging winds. A tornado or two cannot be ruled out across the greater area.
  • Occasional periods of showers and isolated thunderstorms Sunday into Monday.
  • Light rain showers possible late Tuesday night - Wednesday.
  • More active wet weather possible late next week.
Area forecast discussion, Apr 27, 7:11 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
711 PM EDT Sat Apr 27 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms expected to develop along
  a cold frontal boundary this evening into tonight across
  northern lower Michigan

- Any storms that can become more organized have the potential
  to be severe, with the primary hazards being large hail and
  damaging winds. A tornado or two cannot be ruled out across
  the greater area.

- Occasional periods of showers and isolated thunderstorms
  Sunday into Monday.

- Light rain showers possible late Tuesday night - Wednesday.

- More active wet weather possible late next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Pattern Synopsis / Forecast: Shearing 500mb vort max currently
moving over western Lake Superior, with associated weakening ~1000mb
surface low pressure moving toward the Wisconsin Highlands. Surface
warm frontal boundary beginning to enter the Straits set to continue
its northward trek into the eastern U.P, while better moisture
(dewpoints near 60) and warmer temperatures (near 70) have already
encompassed coastal areas along Lake Michigan south of Petoskey.
Result will be temperatures warming considerably well into the 70s
across northern lower Michigan, and 60s across the eastern U.P., all
ahead of the approaching triple point associated with the surface
low and respective cold / warm frontal boundaries. Visible satellite
trends to note are partial clearing, resulting in less aggressive
mixing of low level moisture with simultaneous warming temperatures
in the lower levels amid a capping inversion overhead. Potential is
increasing for a quickly destabilizing atmospheric profile as we
head later into the afternon, which, coupled with forcing, should be
enough to initiate convective processes across northern lower and
eastern upper Michigan this evening into tonight before the front
clears the area to the south by Sunday morning.

Primary Forecast Concerns:

Conditional severe thunderstorm threat still well in play this
evening into tonight across northern lower Michigan as favorable
dynamics aloft move into northern Michigan. CAMs have gone from a
more meager initiation to a slightly more robust solution across
northern Michigan. While things are slowly beginning to tilt in
favor of increasing severe weather potential, there are still a
couple things that need to be sorted out.

Forcing timing: Current better forcing noted by convective processes
commencing northwest of Green Bay, WI will continue its eastward
trend, moving into the CWA first across the eastern U.P. mid-to-late
afternoon before the front becomes more strung out and begins to
crawl across northern lower later this evening. In the event this
trends slower / later, potential for storms diminishes. The magic
timing of this feature looks to spark off deeper surface based
convection later this evening would be if the front moves into
northwest lower Michigan some time between 6-8pm in order to
maximize surface based heating contributions to instability.

Dewpoints: Most guidance continues to draw dewpoints in the 60s
across much of northern lower Michigan as we progress through the
afternoon. As of 1630z, dewpoints have swelled well into the 50s
across the board (with the exception of those near the Soo), and
even into the 60s at both Manistee and West Branch. How much of this
moisture is scoured out in any clearing could become negligible with
partly sunny skies, and barring any robust convective outbursts
upstream in Iowa / Illinois / Wisconsin, deeper moisture advection
should continue (in theory) into the evening ahead of the frontal
passage.

Instability: The atmosphere is capped as of 1630z based off of the
lack of overly agitated CU across the board, including in places
that are seeing partial sunshine closer to Manistee and Grand
Traverse Bay. Breaking through this cap will have to require better
moister lingering with the frontal boundary moving into the region.
Latest HREF guidance shows most convective allowing models (CAMs)
successfully initiate along the front some time between 21z - 00z as
the forcing erodes the capping inversion. Latest guidance displays
anywhere from 1000-1750 J/kg of MLCAPE across the region, providing
enough buoyancy for updraft initiation to occur.

Dynamics aloft: The one thing that seems to have remained rock-
steady in this setup is favorable windfields aloft to support tilted
updrafts. Ample bulk shear (45-50kts) will remain in place, with SRH
values approaching 250 m^2/s^2 along and ahead of the frontal
boundary. This is plenty to support tilted updraft potential to help
keep sustained convection in the cards. As far as shear vectors go,
what was once parallel to the boundary has suddenly trended slightly
more normal to the boundary, suggesting that discrete or at least
semi-discrete convection remains possible, especially if right-
moving storm motions can be had with storms moving away from the
boundary instead of along it.

Storm Mode and Possible Hazards: Discrete storm mode is not off the
table, including supercell thunderstorms. Expectation is that the
most discrete nature of the convection is closer to initiation
before transitioning to more of a cluster of bowing segments. This
keeps ALL hazards in play, with the greatest hazards being large
hail and damaging wind gusts. Tornadic potential is creeping back
into the picture as well for any potential discrete cells near
initiation (as well as within any potential embedded mesovortices
within any bowing segments). While high end severe potential is
still low, the risk is non-zero at this juncture. As far as where
the most favorable parameters come together to suggest a "favored"
area for severe potential, this would be spots south of M-32, with
emphasis on spots closer to the US 131 corridor... matching the
latest SPC update which continues to paint a Slight Risk (Level
2/5), generally from M-32 and points south.

Heavy Rain: As the front slowly forces its way south, there is
potential for repeated rounds of storms to occur, which could bring
about a heavy rain threat, favoring the M-55 corridor. It's not
impossible for 1.00 - 2.00" of rain to fall in a short time, so a
minor flooding risk may briefly materialize.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Pattern Synopsis/Forecast: By early Sunday morning, an amplified
pattern exists across the CONUS with mid-upper level ridging draped
over the eastern half of the CONUS. Pronounced troughing over the
Intermountain West into the central Plains. At the surface, several
areas of low pressure to note -- one departing well off to our
northeast over Quebec and another to the southwest over central KS.
A myriad of boundaries expected to emanate from these features with
locally a cold front likely draped across central lower MI back
southwestward into the central Plains. Unsettled weather remains the
rule with that boundary to our south gradually lifting back north as
a warm front by later Sunday night into Monday. Central Plains low
eventually meanders toward the upper MS Valley/arrowhead of MN by
late Monday, dragging a cold front across northern MI in the
process.

Generally less active conditions are favored Tuesday into at least
Wednesday with more active weather potential again heading into
later next week.

Forecast Details: Mid-level energy amidst southwest flow aloft is
expected to pinwheel across northern Michigan Sunday into Monday
with the aforementioned boundary to our south gradually lifting
northward by midday Monday. This will keep occasional showers and
perhaps some embedded/isolated thunderstorms in the forecast --
especially Sunday afternoon into Sunday night. Cold front progged to
cross west to east Monday afternoon with additional precip chances
tied with it. Not anticipating much in the way of a severe storm
threat Sunday/Monday given meager instability (if any at all),
although worth keeping an eye on both afternoon's for later trends.

Generally quieter weather anticipated Tuesday - Wednesday, although a
weak boundary associated with another area of low pressure spinning
well to our northwest may provide enough support decaying showers
Tuesday night/early Wednesday. Lots of uncertainty riddles the
forecast Thursday and beyond with at least some potential for more
active weather to return to western Great Lakes as low pressure lee
of the Rockies ejects northeast across the nation's midsection.

Fairly mild temperatures expected through the long term forecast
period. 50s and 60s on Sunday give way to a wide range of temps on
Monday with 50s expected across the U.P. with 60s and low 70s south.
Warmest day of the week expected to Wednesday with latest trends
supporting widespread mid-60s to mid/upper 70s for high temps.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Deep low pressure centered over Eastern Lake Superior will
continue to lift northeastward thru Ontario and into Quebec
tonight. Associated cold front will sweep thru Eastern Upper
and Northern Lower Michigan tonight. Showers and thunderstorms
will develop this evening along and ahead of this front...
impacting our entire region thru much of tonight. The best
chance for thunder will be this evening...with a slight chance
of strong to severe storms across portions of Northern Lower
Michigan resulting in large hail and damaging winds. LLWS will
continue this evening across Eastern Upper Michigan. Surface
winds will remain from the SW at 20 to 30 kts with some gusts as
high as 40 kts. Winds will shift to the west later this evening
and diminish to 10 to 20 kts and will then become northerly
very late tonight and Monday in the wake of the cold front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for LHZ345>349.
     Small Craft Advisory until 2 AM EDT Sunday for LMZ323-341-342-
     344>346.
     Small Craft Advisory until 2 AM EDT Sunday for LSZ321-322.

&&

SHORT TERM...HAD
LONG TERM...MJG
AVIATION...MLR
Hazardous weather outlook, Apr 27, 3:00 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
300 PM EDT Sat Apr 27 2024

MIZ016>018-020>036-041-042-086>088-095>099-281900-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
300 PM EDT Sat Apr 27 2024

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms are possible this evening, mainly
between 6 PM and 2 AM. The primary threats are damaging winds,
large hail, and a tornado or two.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances will continue Sunday into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday into Saturday night.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-281900-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
300 PM EDT Sat Apr 27 2024

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms are possible this evening, mainly
between 6 PM and 2 AM. The primary threats are damaging winds,
large hail, and a waterspout or two.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances will continue Sunday into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday into Saturday night.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Apr 27, 5:33 PM EDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
533 PM EDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Non-Tstm Wnd Gst 1 NNE Leland            45.02N 85.76W
04/27/2024  M51 MPH          LMZ344             MI   Mesonet

            Mesonet station XLEL Leland Harbor.

0444 PM     Non-Tstm Wnd Gst 2 SE Traverse City      44.73N 85.57W
04/27/2024  M47 MPH          Grand Traverse     MI   ASOS

            ASOS station KTVC Traverse City - Cherry
            Capital Airport.

0500 PM     Non-Tstm Wnd Gst Mackinaw City           45.78N 84.73W
04/27/2024  M44 MPH          Cheboygan          MI   Buoy

            Buoy station MACM4 Mackinaw City, MI.

0356 PM     Non-Tstm Wnd Gst 1 WNW Pellston          45.57N 84.80W
04/27/2024  M43 MPH          Emmet              MI   ASOS

            ASOS station KPLN Pellston - Rgnl Airport Of
            Emmet County.

&&
Local storm report, Apr 27, 6:31 PM EDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
631 PM EDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Non-Tstm Wnd Gst 1 SSW Gaylord           45.02N 84.68W
04/27/2024  M46 MPH          Otsego             MI   ASOS

            ASOS station KGLR Gaylord - Otsego County
            Airport.

0555 PM     Non-Tstm Wnd Gst 1 SW Wurtsmith Airfield 44.45N 83.40W
04/27/2024  M41 MPH          Iosco              MI   AWOS

            AWOS station KOSC Oscoda - Wurtsmith AFB.

0457 PM     Non-Tstm Wnd Gst 6 S Cathro              45.07N 83.57W
04/27/2024  M41 MPH          Alpena             MI   ASOS

            ASOS station KAPN Alpena - Phelps Collins
            Field.

0455 PM     Non-Tstm Wnd Gst 3 SE West Branch        44.25N 84.18W
04/27/2024  M40 MPH          Ogemaw             MI   AWOS

            AWOS station KY31 West Branch.

0515 PM     Non-Tstm Wnd Gst 1 W Beaver Island       45.70N 85.57W
04/27/2024  M40 MPH          Charlevoix         MI   AWOS

            AWOS station KSJX Beaver Island.

0446 PM     Non-Tstm Wnd Gst 1 SSE Barton City       44.66N 83.59W
04/27/2024  M39 MPH          Alcona             MI   Mesonet

            Mesonet station BCYM4 Barton City.

&&

FEF
Special weather statement, Apr 27, 7:40 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Gaylord MI
740 PM EDT Sat Apr 27 2024

MIZ017-018-280015-
Cheboygan MI-Presque Isle MI-
740 PM EDT Sat Apr 27 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PRESQUE ISLE AND
EAST CENTRAL CHEBOYGAN COUNTIES THROUGH 815 PM EDT...

At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Onaway State Park, or near Onaway, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rogers City, Ocqueoc, Black Lake, P H Hoeft State Park, Onaway State
Park, Forty Mile Point, and Huron Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4537 8430 4548 8439 4557 8408 4553 8407
      4553 8393 4552 8390 4551 8388 4545 8378
      4545 8369 4543 8366
TIME...MOT...LOC 2339Z 252DEG 43KT 4544 8422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JLD
Special weather statement, Apr 27, 8:08 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Gaylord MI
808 PM EDT Sat Apr 27 2024

MIZ026-027-031>033-280045-
Manistee MI-Grand Traverse MI-Kalkaska MI-Missaukee MI-Wexford MI-
808 PM EDT Sat Apr 27 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WEXFORD...SOUTHERN
GRAND TRAVERSE...NORTHEASTERN MANISTEE...SOUTHWESTERN KALKASKA AND
NORTHWESTERN MISSAUKEE COUNTIES THROUGH 845 PM EDT...

At 807 PM EDT, Doppler radar was tracking a strong thunderstorm near
Copemish, or 8 miles southeast of Thompsonville, moving east at 40
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kingsley, Sherman, Buckley, Fife Lake, Mesick, Copemish, Hannah,
Spider Lake, South Boardman, and Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4445 8602 4452 8585 4451 8582 4453 8581
      4474 8532 4450 8511 4432 8592
TIME...MOT...LOC 0007Z 247DEG 45KT 4442 8584

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JLD
Special weather statement, Apr 27, 8:15 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Gaylord MI
815 PM EDT Sat Apr 27 2024

MIZ017-018-280045-
Cheboygan MI-Presque Isle MI-
815 PM EDT Sat Apr 27 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PRESQUE ISLE AND
SOUTHEASTERN CHEBOYGAN COUNTIES THROUGH 845 PM EDT...

At 814 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millersburg, or near Onaway, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rogers City, Onaway, Ocqueoc, Metz, Millersburg, Hawks, Onaway State
Park, Allis Township, Hagensville, P H Hoeft State Park, Tower, Forty
Mile Point, and Moltke Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4522 8405 4526 8428 4537 8441 4553 8398
      4552 8390 4545 8378 4545 8369 4539 8358
      4539 8353 4537 8348
TIME...MOT...LOC 0014Z 253DEG 45KT 4536 8410

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Cornish
Local storm report, Apr 27, 8:31 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
831 PM EDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Hail             Kingsley                44.58N 85.54W
04/27/2024  M0.88 Inch       Grand Traverse     MI   Public

            Nickel and dime sized hail with heavy rain.

&&

ED

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:08 PM EDTSpecial Weather StatementAPXGrand Traverse37 min
Apr 27, 8:15 PM EDTSpecial Weather StatementAPXMontmorency30 min
Apr 27, 8:35 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee25 min
Apr 27, 8:46 PM EDTSpecial Marine WarningAPX59 min
Apr 27, 8:58 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska20 min
Apr 27, 9:08 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford37 min
Apr 27, 9:31 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska29 min
Apr 27, 9:38 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Otsego20 min
Apr 27, 9:57 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda22 min
Apr 28, 12:22 AM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon38 min
Apr 28, 4:09 AM EDTSmall Craft AdvisoryAPX42 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.